Alert archive / Nevada / Wind Advisories in 2019

Wind Advisory 14, NWS Las Vegas, NV

March 11, 2019Inyo County, San Bernardino County, California; 4 counties in Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at Mar 11, 2019, 2:31 PM PDT for Inyo County, San Bernardino County, California; 4 counties in Nevada; Mohave County, Arizona. It took effect at Mar 12, 2019, 6:00 PM PDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2019, 2:31 PM PDT (21:31 UTC)
In effect from
Mar 12, 2019, 6:00 PM PDT
Expired
Mar 13, 2019, 4:00 PM PDT
In force
22 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2019-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2019-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1574 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

841 
WWUS75 KVEF 112131
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
231 PM PDT Mon Mar 11 2019

.Strong northwest winds gusting over 40 mph will develop across 
southern Nevada and surrounding areas of southeast California and
northwest Arizona Tuesday night through Wednesday afternoon.

CAZ520-522-523-NVZ014-015-017-121500-
/O.NEW.KVEF.WI.Y.0014.190313T0100Z-190313T2300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha,
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, 
Desert Rock, and Amargosa Valley
231 PM PDT Mon Mar 11 2019

...WIND ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 4 PM PDT
WEDNESDAY...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 6 PM Tuesday to 4 PM PDT
Wednesday. 

* WINDS...West to northwest 25 to 35 mph with gusts 40 to 50 mph.

* TIMING...Strong winds will quickly develop Tuesday evening and
  persist into Wednesday before gradually decreasing late
  Wednesday afternoon.

* IMPACTS...A Wind Advisory means strong winds gusting over 40 mph
  can make driving difficult...especially for high profile
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

&&

$$

AZZ001>003-036-CAZ524>527-NVZ016-018>022-121500-
/O.NEW.KVEF.WI.Y.0014.190313T1000Z-190313T2300Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Mojave Desert-
Morongo Basin-Cadiz Basin-San Bernardino County-
Upper Colorado River Valley-Northeast Clark County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, 
Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca,
Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Vidal Junction, Needles, Mesquite, Overton, Moapa, Hayford Pk, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
231 PM PDT Mon Mar 11 2019 /231 PM MST Mon Mar 11 2019/

...WIND ADVISORY IN EFFECT FROM 3 AM PDT /3 AM MST/ TO 4 PM PDT
/4 PM MST/ WEDNESDAY...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 3 AM PDT /3 AM MST/ to 4 PM PDT
/4 PM MST/ Wednesday. 

* WINDS...Northwest to north 25 to 35 mph with gusts of 40 to 50
  mph.

* TIMING...Strong gusts will develop early Wednesday morning then
  persist through the early afternoon before gradually decreasing
  late in the afternoon.

* IMPACTS...Strong winds gusting over 40 mph can make driving
  difficult...especially for high profile vehicles. These winds
  will also create hazardous boating conditions from Lake Mead to
  Lake Havasu.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

Boaters in the Wind Advisory area should use extreme caution when
venturing onto area lakes. For your personal safety...avoid the 
open waters. Stay close to shore or around protected areas.

&&

$$
6 follow-up statements
206 
WWUS75 KVEF 121017
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
317 AM PDT Tue Mar 12 2019

.Strong northwest winds gusting over 40 mph will develop across
southern Nevada and surrounding areas of southeast California and
northwest Arizona Tuesday night through Wednesday afternoon.

CAZ520-522-523-NVZ014-015-017-130100-
/O.CON.KVEF.WI.Y.0014.190313T0100Z-190313T2300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha,
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, 
Desert Rock, and Amargosa Valley
317 AM PDT Tue Mar 12 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
PDT WEDNESDAY...

* WINDS...West to northwest 25 to 35 mph with gusts 40 to 50 mph.
  Locally stronger winds could occur in the Barstow area. A brief
  period of enhanced westerly winds could also occur in the Sierra
  and Owens Valley this afternoon.

* TIMING...Strong winds will quickly develop Tuesday evening and 
  persist into Wednesday before gradually decreasing late 
  Wednesday afternoon. 

* IMPACTS...A Wind Advisory means strong winds gusting over 40 
  mph can make driving difficult...especially for high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

&&

$$

AZZ001>003-036-CAZ524>527-NVZ016-018>022-130100-
/O.CON.KVEF.WI.Y.0014.190313T1000Z-190313T2300Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Mojave Desert-
Morongo Basin-Cadiz Basin-San Bernardino County-
Upper Colorado River Valley-Northeast Clark County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, 
Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca,
Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Vidal Junction, Needles, Mesquite, Overton, Moapa, Hayford Pk, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
317 AM PDT Tue Mar 12 2019 /317 AM MST Tue Mar 12 2019/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM PDT /3 AM MST/ TO
4 PM PDT /4 PM MST/ WEDNESDAY...

* WINDS...Northwest to north 25 to 35 mph with gusts of 40 to 50 
  mph. 

* TIMING...Strong gusts will develop early Wednesday morning 
  then persist through the early afternoon before gradually 
  decreasing late in the afternoon. 

* IMPACTS...Strong winds gusting over 40 mph can make driving 
  difficult...especially for high profile vehicles. These winds 
  will also create hazardous boating conditions from Lake Mead 
  to Lake Havasu. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

Boaters in the Wind Advisory area should use extreme caution when
venturing onto area lakes. For your personal safety...avoid the
open waters. Stay close to shore or around protected areas.

&&

$$

Morgan
890 
WWUS75 KVEF 122134
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
234 PM PDT Tue Mar 12 2019

.Strong northwest winds gusting over 40 mph will develop across
southern Nevada and surrounding areas of southeast California and
northwest Arizona this evening through Wednesday afternoon.

AZZ001>003-036-CAZ524>527-NVZ016-018>022-131500-
/O.EXT.KVEF.WI.Y.0014.190313T0500Z-190313T2300Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Mojave Desert-
Morongo Basin-Cadiz Basin-San Bernardino County-
Upper Colorado River Valley-Northeast Clark County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, 
Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca,
Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Vidal Junction, Needles, Mesquite, Overton, Moapa, Hayford Pk, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
234 PM PDT Tue Mar 12 2019 /234 PM MST Tue Mar 12 2019/

...WIND ADVISORY NOW IN EFFECT FROM 10 PM PDT /10 PM MST/ THIS
EVENING TO 4 PM PDT /4 PM MST/ WEDNESDAY...

* WINDS...Northwest to north 25 to 35 mph with gusts of 40 to 50 
  mph. 

* TIMING...Strong gusts will reach the Las Vegas Valley late this
  evening then spread down the Colorado River Valley and into
  northwest Arizona after midnight into early Wednesday morning. 
  Strong winds will persist through the early Wednesday afternoon 
  before gradually decreasing late in the afternoon.
  
* IMPACTS...Strong winds gusting over 40 mph can make driving 
  difficult...especially for high profile vehicles. These winds 
  will also create hazardous boating conditions from Lake Mead 
  to Lake Havasu. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds. 

Boaters in the Wind Advisory area should use extreme caution when
venturing onto area lakes. For your personal safety...avoid the
open waters. Stay close to shore or around protected areas.

&&

$$

CAZ520-522-523-NVZ014-015-017-131500-
/O.CON.KVEF.WI.Y.0014.190313T0100Z-190313T2300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha,
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, 
Desert Rock, and Amargosa Valley
234 PM PDT Tue Mar 12 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
PDT WEDNESDAY...

* WINDS...West to northwest 25 to 35 mph with gusts 40 to 50 mph.
  Locally stronger winds could occur in the Barstow area. A brief
  period of enhanced westerly winds could also occur in the Sierra
  and Owens Valley before becoming north this evening. 

* TIMING...Strong winds will quickly develop this evening and 
  persist into Wednesday before gradually decreasing late 
  Wednesday afternoon. 

* IMPACTS...A Wind Advisory means strong winds gusting over 40 
  mph can make driving difficult...especially for high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

&&

$$
152 
WWUS75 KVEF 130936
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
236 AM PDT Wed Mar 13 2019

CAZ520-522-523-NVZ014-015-017-132300-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-190313T2300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha,
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, 
Desert Rock, and Amargosa Valley
236 AM PDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

* WINDS...West to northwest 25 to 35 mph with gusts 40 to 50 mph. 

* TIMING...Winds will gradually decrease late this afternoon.

* IMPACTS...A Wind Advisory means strong winds gusting over 40 
  mph can make driving difficult...especially for high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

&&

$$

AZZ001>003-036-CAZ524>527-NVZ016-018>022-132300-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-190313T2300Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Mojave Desert-
Morongo Basin-Cadiz Basin-San Bernardino County-
Upper Colorado River Valley-Northeast Clark County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, 
Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca,
Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Vidal Junction, Needles, Mesquite, Overton, Moapa, Hayford Pk, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
236 AM PDT Wed Mar 13 2019 /236 AM MST Wed Mar 13 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS
AFTERNOON...

* WINDS...Northwest to north 25 to 35 mph with gusts of 40 to 50 
  mph. 

* TIMING...Winds will gradually decrease late this afternoon.

* IMPACTS...Strong winds gusting over 40 mph can make driving 
  difficult...especially for high profile vehicles. These winds 
  will also create hazardous boating conditions from Lake Mead 
  to Lake Havasu. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

Boaters in the Wind Advisory area should use extreme caution when
venturing onto area lakes. For your personal safety...avoid the
open waters. Stay close to shore or around protected areas.

&&

$$

Morgan
108 
WWUS75 KVEF 131645
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
Issued by National Weather Service Flagstaff AZ
945 AM PDT Wed Mar 13 2019


CAZ520-522-523-NVZ014-015-017-132300-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-190313T2300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha,
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, 
Desert Rock, and Amargosa Valley
945 AM PDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

* WINDS...West to northwest 25 to 35 mph with gusts 40 to 50 mph.

* TIMING...Winds will gradually decrease late this afternoon.

* IMPACTS...A Wind Advisory means strong winds gusting over 40 
  mph can make driving difficult...especially for high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

&&

$$

AZZ001>003-036-CAZ524>527-NVZ016-018>022-132300-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-190313T2300Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Mojave Desert-
Morongo Basin-Cadiz Basin-San Bernardino County-
Upper Colorado River Valley-Northeast Clark County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, 
Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca,
Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Vidal Junction, Needles, Mesquite, Overton, Moapa, Hayford Pk, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
945 AM PDT Wed Mar 13 2019 /945 AM MST Wed Mar 13 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS
AFTERNOON...

* WINDS...Northwest to north 25 to 35 mph with gusts of 40 to 50 
  mph. 

* TIMING...Winds will gradually decrease late this afternoon.

* IMPACTS...Strong winds gusting over 40 mph can make driving 
  difficult...especially for high profile vehicles. These winds 
  will also create hazardous boating conditions from Lake Mead 
  to Lake Havasu. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

Boaters in the Wind Advisory area should use extreme caution when
venturing onto area lakes. For your personal safety...avoid the
open waters. Stay close to shore or around protected areas.

&&

$$
411 
WWUS75 KVEF 132139
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
Issued by National Weather Service Flagstaff AZ
239 PM PDT Wed Mar 13 2019


CAZ520-522-523-NVZ014-015-017-132300-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-190313T2300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha,
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, 
Desert Rock, and Amargosa Valley
239 PM PDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

* WINDS...West to northwest 20 to 30 mph with gusts 35 to 45 mph.

* TIMING...Winds are gradually decreasing and will continue to
  decrease through this evening.

* IMPACTS...A Wind Advisory means strong winds gusting over 40 
  mph can make driving difficult...especially for high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

&&

$$

AZZ001>003-036-CAZ524>527-NVZ016-018>022-132300-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-190313T2300Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Mojave Desert-
Morongo Basin-Cadiz Basin-San Bernardino County-
Upper Colorado River Valley-Northeast Clark County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, 
Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca,
Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Vidal Junction, Needles, Mesquite, Overton, Moapa, Hayford Pk, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
239 PM PDT Wed Mar 13 2019 /239 PM MST Wed Mar 13 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS
AFTERNOON...

* WINDS...Northwest to north 20 to 30 mph with gusts of 35 to 45 
  mph. 

* TIMING...Winds are gradually decreasing and will continue to
  decrease through this evening.

* IMPACTS...Strong winds gusting over 40 mph can make driving 
  difficult...especially for high profile vehicles. These winds 
  will also create hazardous boating conditions from Lake Mead 
  to Lake Havasu. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high profile
vehicles should be alert to the danger of these winds.

Boaters in the Wind Advisory area should use extreme caution when
venturing onto area lakes. For your personal safety...avoid the
open waters. Stay close to shore or around protected areas.

&&

$$
257 
WWUS75 KVEF 132244
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
344 PM PDT Wed Mar 13 2019

CAZ520-522-523-NVZ014-015-017-132345-
/O.EXP.KVEF.WI.Y.0014.000000T0000Z-190313T2300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha,
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, 
Desert Rock, and Amargosa Valley
344 PM PDT Wed Mar 13 2019

...WIND ADVISORY WILL EXPIRE AT 4 PM PDT THIS AFTERNOON...

Northwest to north wind gusts have dropped below 40 mph across 
most of the region and gusts will gradually decrease to less than 
25 mph through the early evening for most sites.

$$

AZZ001>003-036-CAZ524>527-NVZ016-018>022-132345-
/O.EXP.KVEF.WI.Y.0014.000000T0000Z-190313T2300Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Mojave Desert-
Morongo Basin-Cadiz Basin-San Bernardino County-
Upper Colorado River Valley-Northeast Clark County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, 
Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca,
Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Vidal Junction, Needles, Mesquite, Overton, Moapa, Hayford Pk, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
344 PM PDT Wed Mar 13 2019 /344 PM MST Wed Mar 13 2019/

...WIND ADVISORY WILL EXPIRE AT 4 PM PDT /4 PM MST/ THIS
AFTERNOON...

Northwest to north wind gusts have dropped below 40 mph across 
most of the region and gusts will gradually decrease to less than 
25 mph through the early evening for most sites.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 11, 10:10 AM PDT, 4 hours 21 minutes earlier.

Area forecast discussion, Mar 11, 10:10 AM PDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1010 AM PDT Mon Mar 11 2019

.SYNOPSIS...A couple of low pressure systems will affect the region
through Wednesday bringing chances for rain showers and mountain
snow showers along with gusty winds at times. Temperatures will
remain below normal through the middle of the week then an area of
high pressure builds and allows temperatures to climb back to normal
by next weekend.
&&

.UPDATE...Some minor changes were made to the Sky and Pop/WX grids
through this afternoon to account for extensive low level clouds
over northern Inyo and Esmeralda counties which will diminish in
coverage through this afternoon. Also, shower coverage was reduced
to isolated over northern Lincoln county. The focus then turns
toward the upper low south of San Diego. The 12Z GFS and NAM, along
with the latest HRRR, indicate better potential for an initial band
of showers to move quickly up from far southeast California into
Clark County early this evening, followed by a few additional
periods of showers overnight. This is due to a little more northeast
track of the low as it lifts inland which will bring the diffluent
zone and northern edge of the system over southern Nevada.
Additional adjustments will be made to the forecast by early
afternoon as the ECMWF and ensemble solutions are analyzed.
&&

.PREV DISCUSSION...209 AM PDT

.DISCUSSION...through Sunday. Deep trough remains over the West
Coast, with complex low pressure system evolving offshore. Satellite
showed one low center near 35N 124W early this morning, with
cyclogenesis imminent farther south. As this process takes place,
the spotty light showers over our northern CWA will dissipate due to
the better forcing migrating farther south, leaving much of our area
dry today. By tonight, as low pressure organizes and approaches the
northern Baja, rain chances will spread across the southern half of
our area, with the best chance of significant rain roughly along and
south of I-40 and smaller chances farther north. As the low moves
inland to near Yuma by mid morning Tuesday, rain chances will end
northwest of I-15, and should be limited to Mohave County by
afternoon as the low continues to push east. By this time, a second
low will be diving into northern Nevada, and it will bring a shot of
light rain and mountain snow to the southern Great Basin Tuesday
evening, then once again enhance precip chances across Mohave County
Tuesday night and Wednesday morning as it continues to dig
southeast. The greatest concern with this system will likely be
wind. Ahead of it, westerly winds will increase in the Barstow area
Tuesday night, and could briefly reach advisory levels. More
widespread northerly wind is expected areawide on Wednesday as the
system exits to the east, and advisories will likely be needed.
These strong winds will also bring in chilly air, with temperatures
five to 10 degrees below normal Wednesday and Thursday. Thereafter,
high pressure builds in, and temperatures are forecast to warm
rapidly over the weekend.
&&

.AVIATION...For McCarran...Light winds this morning will become
northeast around midday. Expect winds around 10 kts, especially in
the late afternoon, with a few gusts to around 15kts possible. Dry
conditions are expected through the afternoon before shower push in
this evening and continue through the night. Current thinking has
showers developing after sunset, with the most widespread rain and
lowest cigs after midnight though early Tuesday morning. Ceilings to
5kft are likely, with moderate confidence that 3kft overnight.
Conditions should slowly improve Tuesday morning as showers and low
ceilings exit it the north.

For the rest of southern Nevada, northwest Arizona and southeast
California...Light winds and dry conditions will continue through
the morning. Wind should become northeast this afternoon around
10kts. A few gust to 20kts are possible late this afternoon. Another
round of showers is expected to develop late this afternoon and
continue through the nigh, mainly along and south of I-1. Ceilings
will vary with shower activity but generally reside between 4-8 kft
through the night, with ceilings as low as 3000ft with the more
widespread showers and heavier rains.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Adair
DISCUSSION...Morgan
AVIATION...Boothe

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Nevada, 2019Wind Advisories in California, 2019Wind Advisories in Arizona, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.